Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 278, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Nov 20, 2004, 1:51 PM CST for Schleicher County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2004, 1:51 PM CST (19:51 UTC)
- Expired
- Nov 20, 2004, 2:15 PM CST
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 12:46 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 20, 12:46 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1246 PM CST SAT NOV 20 2004 .UPDATE... WITH ISENTROPIC LIFT AND MOISTURE ADVECTION...SCATTERED ELEVATED CONVECTION IS DEVELOPING AND INCREASING IN COVERAGE ACROS WEST CENTRAL TX. TEMPERATURES ARE MAKING LITTLE PROGRESS FROM READINGS THIS MORNING. SATELLITE IMAGERY INDICATES THAT FEW OR NO BREAKS IN THE CLOUDS WILL OCCUR. BASED ON THESE TRENDS...WILL UPDATE THE FORECAST FOR THIS AFTERNOON. WILL RAISE POPS AND CLOUDCOVER...AND DECREASE HIGH TEMPERATURES. && .PREV DISCUSSION... ISENTROPIC UP-GLIDE INDUCED SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS ARE OCCURRING THIS MORNING NORTH OF A FRONTAL BOUNDARY ALONG THE GULF COAST. ANOTHER FRONTAL BOUNDARY IS DRAPED ACROSS THE TEXAS PANHANDLE WITH A FEW SHOWERS NOTED ON LATEST RADAR LOOP. MEANWHILE... UPPER TROUGH CONTINUES TO CARVE ITSELF OUT OVER THE WESTERN STATES. FRONTAL BOUNDARY OVER THE TEXAS PANHANDLE WILL SAG FURTHER SOUTH... PROBABLY NO FURTHER THAN THE BIG COUNTRY LATER THIS EVENING. BEST CHANCE OF RAINFALL TODAY WILL BE ALONG THE FRONTAL BOUNDARY OVER THE BIG COUNTRY AND IN THE SOUTHEASTERN COUNTIES AS UPPER LEVEL DISTURBANCES TRACK NORTHEAST THROUGH THE REGION. PERIODIC UPPER DISTURBANCES CONTINUALLY EJECTED AHEAD OF THE DEVELOPING WESTERN SYSTEM WILL AFFECT FORECAST AREA THROUGH THIS WEEKEND AND INTO THE FIRST OF THE COMING WEEK. GFS MODEL THIS MORNING HAS NOT DEVIATED MUCH FROM EARLIER MODEL RUNS AS TO THE TRACK OF UPPER LEVEL SYSTEM AND TIMING. UPPER SYSTEM SHOULD MOVE RAPIDLY OUT OF THE AREA ON TUESDAY. LATEST SCENARIO PER SPC DAY3 HINTS AT THE FORMATION OF A SQUALL LINE AS DRYLINE/FRONTAL BOUNDARY MOVES WEST TO EAST THROUGH THE AREA MONDAY NIGHT...ALTHOUGH THE DEGREE OF DESTABILIZATION OF AIRMASS REMAINS QUESTIONABLE. GIVEN THE SATURATED GROUND CONDITIONS OVER ALL OF WEST CENTRAL TEXAS...ANY SLOWDOWN FROM CURRENT PROJECTED SPEED COULD POSE SOME FLASH FLOODING CONCERNS. RAINFALL SHOULD END RATHER QUICKLY WEST TO EAST ON TUESDAY WITH MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES THROUGH THANKSGIVING AND INTO THE HOLIDAY WEEKEND. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 20, 5:13 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 513 AM CST SAT NOV 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-211112- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 513 AM CST SAT NOV 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THROUGH MONDAY AS A DEVELOPING STORM SYSTEM ACROSS THE WESTERN PORTIONS OF THE U.S. MOVES EAST. BY MONDAY THERE IS THE POSSIBILITY THAT ENOUGH MOISTURE AND INSTABILITY WILL COMBINE WITH STRONG DYNAMICS TO PRODUCE ORGANIZED SEVERE THUNDERSTORMS MONDAY AFTERNOON. THIS WILL BE MAINLY TO THE NORTH OF INTERSTATE 10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 1:58 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
| Nov 20, 2:19 PM CST | Severe Thunderstorm Warning | SJT | Concho | 56 min |
| Nov 20, 3:17 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.